Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


What's wrong with my body? Part III HELP!!!
Nov 10, 2006

Thanks for your answer and help. I understand that Oxandrin is not going to recover lost subcutaneous fat, but the idea is only gaining weight and muscle. As a matter of fact, since I am taking it and working out I put 7 pounds (in 2 weeks). My concern now is that yesterday I experienced a terrible panic attack. I don't know if it can be related to Oxandrin. I've been experiencing panic attacks for about 3 months now, longer before starting on Oxandrin. It happened 3 or 4 times. I still have palpitations after 12 hours of the attack. I would like to know if Oxandrin could increse the risk for panic attacks or even produce them. The plan for Oxandrin is only to take it until the end of November. I would like to finish this cycle because I feel some improvement on my weight and body shape but I want to make sure it does not produce these horrible events. I literally think I am dying or having a heart attack. I don't know if I should run to the emergency room or not, there is not way for me to recognize what it exactly is. Is there any way to recognize it's a panic attack and make sure I am not going to die? Anything that can help to prevent or manage these situations? Thank you again for your patience.

Response from Dr. Henry

It is unlikely that short term use of Oxandrin would trigger a cardiac problem in the absence of other risk factors for cardiac disease (such as smoking, high LDL cholesterol levels, a strong family history of cardiac disease, high blood pressure, and diabetes). Your HIV provider should be able to interpret your symptoms and make recommendations regarding whether your palpitations should warrant visits to the ER. Oxandrin can lead to some swings in emotions in some patients. KH



Previous
resistance testing
Next
Truvada, Reyataz, Norvir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement